Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
144 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How can I get back healthy ph of my vagina?

I recently went to the gynecologist and was treated with antibiotics for a vaginal infection. I was also told that I could use rephresh to help insure my vagina was a good ph level which would combat any possible bad tastes or smells for which I was concerned because I just enetered into a relationship with a new guy and want to be healthy, smelling and tasting good. I completed the antibiotics, took the extra pills (cant remeber what it was called at the moment) one at the beginning and one at the end to combat a yeast infection from the antibiotics. Used rephresh after having sex with my boyfriend, noticed a few days later that there was a white discharge coming out of my vagina. I looked at it closely and smelled it and it did not have a foul smell at all. But I assumed that I had a yeast infection so began a one day treatment of monistat, then read that one day might not be strong enough and might just make the bacteria more resistant so I purchased a three day and started that. Then read that rephresh will result in leaving a whitish discharge from the vagina as the cells slough off and it is nothing to worry about. I am afraid I may have treated a yeast infection when I did not have one. So I just rinsed out my third day of treatment of monistat with hot water and tried to clean myself out thoroughly, so I am not continuing with a unneeded chemical. I m wondering should I use rephresh again now to make sure I get my vagina back to a healthy ph before I see my boyfriend this weekend?
Mon, 3 Jun 2019
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
OB and GYN Specialist 's  Response
Hello,

Vaginal discharge is quite obvious after having sexual intercourse and need no treatment except keeping proper perineal hygiene, but can be infective at the time when it is of foul smelling and in excess for which you can antibiotics. If you have taken it for even more days then there is no harm in it, you can simply stop taking antibiotics. To keep proper hygiene, I suggest you wash your perineal area properly with V wash after having sexual intercourse, and continue the same for a few days every time you go to the washroom.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Naira Jahangir, OB and GYN Specialist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello Doctor, I am 29 years old widow and my marriage lasted for 5 years, 1 year ago husband expired ...we had a good sex life after marriage but i...

Recent questions on  Vaginitis

doctor1 MD

Hi im having pain at the opening of my vagina also a burning sensation around vagina and my back passage. Went to doctor and my ph was 4.7 but...

doctor1 MD

Hi, I've been in and out of the doctor's office. Negative to all STD's, vaginal infections, and bladder infections. What is wrong with me? We have...

doctor1 MD

Hi, may I answer your health queries right now ? Please type your query here...Just recently I have had sex, I noticed that when I urinate it burns...

doctor1 MD

I recently went to the gynecologist and was treated with antibiotics for a vaginal infection. I was also told that I could use rephresh to help...

doctor1 MD

Hi a few weeks ago the outside of my vagina was really itchy, so I scratched it and then I noticed there was some blood. So I thought I burst a...

doctor1 MD

I don't believe I have an STD , recently, my vagina (don't know the proper term) but where my hole is had a lot of irritation, when I woke it hurts...

doctor1 MD

I am 10 weeks pregnant. I was on susten 400mg vaginal suppositries for the past 2 months. I am having vaginal burning, inflammation and itchiness....